Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Can amitriptyline cause intestinal lymphoma?Suffering from hypothyrodism.

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1713 Questions
Question
In October I experienced diarrhea and loss of appetite. During this time I lost about 10lvs because I wasn't eating. I was depressed thinking that I had colon cancer. I had 3 cbc, 3 metabolic panels, chest xray, abdominal xray, colonoscopy, stool culture, o&p, h. Pylori - all tests were negative/normal. Doctor put me on amitriptyline 10mg as a start for anxiety/depression (he tried Paxil and celexa but I didn't like the way they made me feel). I've been on amitriptyline 10mg for almost a month. Stools are back to normal and appetite is back. I've gained back about 3lbs. I've recently noticed that I've been having some very mild back pain. So I googled it and now I'm super concerned about the amitriptyline possibly masking the symptoms of intestinal lymphoma! What's the likelihood? I'm 26year old female, only medical problem is hypothyroidism (controlled with levothyroxine).
Posted Thu, 19 Dec 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Brief Answer: More information needed. Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. I would like to know what symptom you have makes you think yo have small bowel lymphoma. Was a CT scan of the abdomen done? Kindly get back to me with these information and I would give my opinion. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Can amitriptyline cause intestinal lymphoma?Suffering from hypothyrodism. 2 minutes later
No, haven't had a CT scan done. I googled my symptoms and came up with diarrhea, loss of appetite, weight loss, and lower back pain are signs of lymphoma. I havent had any fevers or night sweats.
 
 
Answered by Dr. Ratnakar Kini 14 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Diarrhea, loss of appetite, weight and lower back pain are not specific diagnostic features of small intestinal lymphoma. They are nonspecific symptoms and can occur in different conditions. Since your appetite has become normal now, you have gained weight and you no longer have diarrhea, it is unlikely that you have small intestinal lymphoma. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Can amitriptyline cause intestinal lymphoma?Suffering from hypothyrodism. 2 hours later
I know that amitriptyline can constipate you and increase your appetite. Also the past few days ive been experiencing indigestion with very very mild nausea. I dont know if its from dehydration or a little anxiety/depression acting up, but im really getting worried.
 
 
Answered by Dr. Ratnakar Kini 10 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Anxiety can cause nausea. Deep breathing and meditation would help to relieve anxiety and in turn nausea. If it still persists you can take zofran which usually relieves symptoms like nausea and vomiting. If you are still worried that you might be having small intestinal lymphoma, you can get a CT scan or an enteroscopy done to look for it. But I can tell you it very unlikely as small bowel malignancies are very rare and the symptoms you have mentioned are not specific. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Can amitriptyline cause intestinal lymphoma?Suffering from hypothyrodism. 11 minutes later
Thank you for your help doc - just your reassurance that it's very rare make me feel better!
 
 
Answered by Dr. Ratnakar Kini 8 minutes later
Brief Answer: Welcome Detailed Answer: .
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor